My 79 year old mother in December was diagnosed with fatty tissue cirrhosis of the liver. She is on diruetics, blood pressure medicine,Ursodiol, probiotics, prilosec. She also recently was diagnosed with diabetes, which she likely has had for years. She takes Lantus 35 units once a day. Last week she developed a very strange odor from her breath and we immediately thought it was Ketones. Checked several times even in saliva and it was negative. Her GI doctor had test done for ammonia and it was normal. As days went on it was not only in breath but also coming from sweat. She felt very bad off and on and had clammy skin and the odor was very strong. So strong that it permeated whole house. No one seems to know or worry about what it is. Can anyone help?
Cirrhosis can cause breath odor. The breath odor is often described as musty and is thought to be the result of increased dimethyl sulfide.
I believe that the body odor may be the result of toxins which in a healthy liver would be broken down and eliminated. I am not sure of this but I seem to recall reading about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.